MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTORS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305602
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 bd¿ sharps collectors came without lids.The following information was provided by the initial reporter: material: 305602, lot: unknown.It was reported by the customer that six sharps containers came without lids.Verbatim: bd1- sharps containers - verbatim: thanks for the return phone call.We have received a total of six sharps containers mfg# 305602 that came without lids.Will you replace the products with ones that do have lids.
 
Additional Manufacturer Narrative
(b)(4).The date received by manufacturer has been used for this.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 6 bd¿ sharps collectors came without lids.The following information was provided by the initial reporter: material: 305602 lot: unknown it was reported by the customer that six sharps containers came without lids.Verbatim: bd1- sharps containers - verbatim: thanks for the return phone call.We have received a total of six sharps containers mfg# (b)(6).That came without lids.Will you replace the products with ones that do have lids.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no product or photo was returned by the customer.The customer complaint of product received with lids closed could not be verified due to the product not being returned for failure investigation.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the part number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were one issues reported for missing lids for the same part number throughout the last twelve months.According with this investigation there is not enough information provided from customer like lot number or pictures of the original packaging in order to determine the root cause of this issue.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation or if the material is stored or there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, since the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lids).As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Based on information provided it wasn¿t possible to determine the root cause like a failure mode related to the manufacturing process since there was not enough information provided like a picture from original packaging, method used to handle material, shipped partial sells and storage controls of the remaining product within distributors facilities to perform an exhaustive investigation.The current process controls were verified and confirmed as capable to detect missing lids.

Brand Name
BD¿ SHARPS COLLECTORS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15180321
Report Number2243072-2022-01223
Device Sequence Number20394332
Product Code FMI
UDI-Device Identifier00382903056026
UDI-Public00382903056026
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305602
Device Catalogue Number305602
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown